Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Levaquin cause inflammation?

I have a history with esophagitis on top of stomach problems. I ve been placed on leviquin and today I m having inflammation and spasm attacks in the esophagus. I ve only been taking it for three days now. I have liquid donnatol which helps fairly fast with the spasms. Is leviquin in the class of Nsaids because I can take none. Does the med have a bad rap for inflammation?? I do see that it can cause nausea and vomiting, but I don t have that. Other factors that usually flare it up haven t been used unless Crystal Light lemonade can result in the same harm as it does with regular lemons.
Tue, 31 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Levaquin is not an NSAID. It is an antibiotic of fluoroquinolone group used to treat many medical conditions. It is the side effect profile of Levaquin to cause mucosa inflammation of esophagus, stomach or intestine. I would recommend to stop its further dose consumption and consult office of your consultant for further guidelines.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I began taking Levaquin for an infection 3 days ago. Since then, I cannot get to sleep at night. Even if I take a 15 mg. temazapan. Tonight I took...